MAUDE Adverse Event Report: CONMED CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number CD801
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the investigation of the device has not been completed.A supplemental and final report will be filed following the completion of the device and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length was being used on (b)(6) 2025 and "during laparoscopic cholecystectomy, surgeon noticed tip of kittner came off of handle and was in abdominal cavity.Loose tip of kittner removed from patient's abdominal cavity.¿ there was no report of impact or injury to the patient.The procedure was completed with ¿another kittner with a different lot number¿.There was a 5-minute delay.The patient¿s outcome status was reported as ¿good¿.Per information received with the device return "tip fell off as soon as kittner inserted into trocar." this report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Examination of the returned used device cd801 found that the tip did come off the handle.The top white pad was returned for evaluation.Root cause cannot be determined, however, based upon evaluation of the device and the ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 11 reports, regarding 16 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
CORE DYNAMICS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23703798
Report Number1320894-2025-00268
Device Sequence Number13429410
Product Code GCJ
UDI-Device Identifier20653405043277
UDI-Public(01)20653405043277(17)300309(10)202503101
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K955490
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCD801
Device Lot Number202503101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient EthnicityNon Hispanic